Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Xeloda 4.5.1: dizzy but not yet ditzy

Posted Jun 18 2012 11:42pm

Monday is my day  with occupational and physical therapy. I have been going for a number of weeks now since my surgery. I am working hard at the exercises they give me to relieve the deficits in my right hand and fingers, and today I started my session as usual with my occupational therapist with a few laughs and the usual chit chat that accompanies the tasks she assigns me each week. We were playing a sort of game as an exercise in dexterity with playing cards that required me to match in ascending or descending order various piles on the table, kind of like Solitaire. Suddenly, my eyes seemed to get confused, and I became overwhelmed with a spinning room accompanied soon by an attack of nausea. I used a couple of tricks to try to get the dizziness to stop, but nothing helped. I broke out in a sweat, too, as I tried to control the dizziness and nausea, which lasted well over a minute. Finally, the dizziness started to diminish gradually, and I started feeling more normal again. The nausea remained a while longer after the room stopped swirling around my head. My therapist took my blood pressure, and that was fine. We could think of no reason for this having happened, and I assured them that I was fine and that it had never happened before.

The attack left me exhausted, though, and I walked over to PT, which is on the same floor not far away from OT. My OT insisted on accompanying me, and my PT would not allow me to do any of the exercises that we usually do. I rested in a chair with some crackers and applesauce and eventually left earlier than usual. They were all sensitive and wanted to know if this had happened to me before; I assured all of them that I was fine and that it had not. I will let my oncologist know that it happened, but I explained to them that chemo sometimes does funny things to one’s body. Today was the first day of my fifth cycle, so maybe my body was merely adjusting to the onslaught of cytotoxins flowing through my system.

This afternoon I feel as though I could sleep all day, but I don’t want to nap too much and throw off my nighttime sleeping patterns. I notice that if I nap too much during the day, especially late in the afternoon or the evening, it makes it harder for me to sleep at night sometimes. Other times, however, I think I could sleep all day and into the night. No clues as to which day is which, however, so I’m a bit careful as lately I have had a few nights of insomnia that I’ve wondered are related to the chemo, as it is another listed side effect. Xeloda seems to be springing forth with many side effects. I’m glad to believe, at least, that today I was dizzy though not yet ditzy. Something for which to be thankful when feeling quite out of sorts.

5 6 7 8
© 2004–2012 Donna Peach. All rights reserved.
Post a comment
Write a comment:

Related Searches